Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 252, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 28, 2010, 7:15 PM CDT for Fayette County, Hardeman County, Tennessee; Benton County, Marshall County, Mississippi. It was in force for 22 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2010, 7:15 PM CDT (00:15 UTC)
- Expired
- May 28, 2010, 7:37 PM CDT
- In force
- 22 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Benton County, MS, Marshall County, MS, Fayette County, TN, Hardeman County, TN
The radar
The Memphis radar (KNQA), 77 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 7:30 PM CDT | HAIL 0.75 | 1 E Grand Junction, TN | |
| May 28, 7:30 PM CDT | HAIL 1 | 1 Nne Grand Junction, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1902 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
691 WUUS54 KMEG 290015 SVRMEG MSC009-093-TNC047-069-290100- /O.NEW.KMEG.SV.W.0252.100529T0015Z-100529T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 715 PM CDT FRI MAY 28 2010 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI... NORTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... SOUTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... SOUTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... * UNTIL 800 PM CDT * AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAGRANGE... OR 18 MILES SOUTHWEST OF BOLIVAR...AND MOVING SOUTH AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS OF NORTHEASTERN MARSHALL...NORTHERN BENTON...SOUTHEASTERN FAYETTE AND SOUTHWESTERN HARDEMAN COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... .IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3477 8914 3484 8942 3515 8927 3510 8904 TIME...MOT...LOC 0015Z 018DEG 11KT 3505 8918 $$
1 follow-up statement
062 WWUS54 KMEG 290037 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 737 PM CDT FRI MAY 28 2010 MSC009-093-TNC047-069-290047- /O.CAN.KMEG.SV.W.0252.000000T0000Z-100529T0100Z/ BENTON MS-MARSHALL MS-FAYETTE TN-HARDEMAN TN- 737 PM CDT FRI MAY 28 2010 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARDEMAN... SOUTHEASTERN FAYETTE...NORTHEASTERN MARSHALL AND NORTHERN BENTON COUNTIES IS CANCELLED... AT 737 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3477 8914 3484 8942 3515 8927 3510 8904 TIME...MOT...LOC 0037Z 018DEG 11KT 3499 8921 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 6:46 PM CDT, 29 minutes earlier.
Area forecast discussion, May 28, 6:46 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 646 PM CDT FRI MAY 28 2010 .DISCUSSION... UPDATED FOR 00Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 248 PM CDT FRI MAY 28 2010/ DISCUSSION... SKIES ARE PARTLY CLOUDY OVER MUCH OF THE FORECAST AREA THIS AFTERNOON WITH TEMPERATURES IN THE 80S. A FEW SHOWERS CAN FOUND OVER NORTHEAST MISSISSIPPI AT THIS TIME. THE MAIN FEATURE WHICH WILL INFLUENCE THE WEATHER FOR THE NEXT SEVERAL DAYS IS AN UPPER LEVEL LOW WHICH IS MOVING INTO MIDDLE TENNESSEE THIS AFTERNOON. THE LOW IS EXPECTED TO TRACK SOUTH OVER THE HOLIDAY WEEKEND AND REACH THE GULF COAST BY SUNDAY MORNING. AS A RESULT...THERE WILL BE SCATTERED THUNDERSTORMS ACROSS THE FORECAST THROUGH THE MEMORIAL DAY WEEKEND MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. AS WITH THUNDERSTORMS THAT OCCUR DURING THE SUMMERTIME...THERE COULD BE AN ISOLATED SEVERE THUNDERSTORMS WHICH PRODUCES DAMAGING WINDS AND POSSIBLY SOME LARGE HAIL. BY MONDAY...THE UPPER LEVEL LOW WEAKENS AND WILL NOT PLAY AS BIG A ROLE IN THE WEATHER FOR THE FORECAST AREA. A WEAK COLD FRONT WILL MOVE SLOWLY THROUGH THE REGION STARTING MONDAY NIGHT TRIGGERING MORE SCATTERED THUNDERSTORMS FOR FOR MONDAY THROUGH WEDNESDAY. THE COLD FRONT WILL RETREAT BACK NORTH AS A WARM FRONT ON THURSDAY AND THEN MOVE BACK SOUTH AS A COLD FRONT FOR THURSDAY NIGHT AND FRIDAY WHICH MEANS MORE SCATTERED THUNDERSTORMS FOR MUCH OF THE UPCOMING WEEK. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGHOUT THE NEXT 7 DAYS. && .AVIATION... 00Z TAF CYCLE A WEAK BOUNDARY IS PUSHING SOUTH THROUGH THE AREA. AT 28/23Z THE BOUNDARY WAS LOCATED FROM ABOUT UNION CITY TO MEMPHIS TO FORREST CITY. ISOLD-SCT TSRAS HAVE DEVELOPED ALONG AND SOUTH OF THIS BOUNDARY...INCLUDING KMKL AND KTUP AREAS...AND THESE WILL DISSIPATE AROUND 02Z OR SO. SOME PATCHY FOG IS POSSIBLE AT KJBR AND KTUP AS WELL FROM 29/09Z-29/13Z. KMEM AND KJBR WILL BE VFR OVERNIGHT. MORE DIURNAL SHRAS AND TSRAS WILL OCCUR AFT 29/18Z ONCE AGAIN. NE WINDS 8-10 KTS WILL DIMINISH TO AROUND 5 KTS BY 29/02Z. SJM && .PRELIMINARY POINT TEMPS/POPS... MEM 69 86 68 87 / 20 40 20 40 MKL 64 84 64 85 / 20 40 20 40 JBR 64 85 65 87 / 10 40 20 40 TUP 67 85 66 86 / 30 50 20 40 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 28, 7:41 AM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...RETRANSMITTED NATIONAL WEATHER SERVICE MEMPHIS TN 741 AM CDT FRI MAY 28 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-291345- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 741 AM CDT FRI MAY 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO THE AREA. DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL WILL BE THE MOST LIKELY SEVERE WEATHER THREATS. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE AS WELL WITH SLOW MOVING STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING THROUGH THE REMAINDER OF THE WEEKEND AND POSSIBLY EVEN INTO NEXT WEEK. THE PRIMARY THREATS WILL AGAIN BE LOCALIZED DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS AFTERNOON AND EVENING. ADDITIONAL LOCALIZED SKYWARN ACTIVATION MAY BE REQUIRED DURING THE AFTERNOON AND EVENING HOURS THROUGH THE WEEKEND AND INTO NEXT WEEK. JLH
In the hours before
Special weather statement, May 28, 3:29 PM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 329 PM CDT FRI MAY 28 2010 MSZ002-003-TNZ089-282115- BENTON MS-MARSHALL MS-FAYETTE TN- 329 PM CDT FRI MAY 28 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 415 PM CDT FOR... NORTHWESTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI... NORTH CENTRAL MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... CENTRAL FAYETTE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 5 MILES WEST OF SOMERVILLE AT 329 PM CDT... MOVING SOUTH AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN BENTON...FAYETTE AND MARSHALL COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 28, 6:14 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 614 PM CDT FRI MAY 28 2010 TNZ052-282345- MADISON TN- 614 PM CDT FRI MAY 28 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 645 PM CDT FOR... MADISON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER BEMIS AT 615 PM CDT...MOVING SOUTHWEST AT 15 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN MADISON COUNTY...INCLUDING LOCATIONS NEAR JACKSON...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 28, 7:06 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 706 PM CDT FRI MAY 28 2010 MSZ003-TNZ089-090-290030- BENTON MS-FAYETTE TN-HARDEMAN TN- 706 PM CDT FRI MAY 28 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 730 PM CDT FOR... NORTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI... SOUTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... SOUTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER LAGRANGE AT 707 PM CDT...MOVING SOUTH AT 15 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN BENTON...FAYETTE AND HARDEMAN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:12 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 48 min |
| May 28, 7:55 PM CDT | Flash Flood Warning | MEG | Decatur | 2 hr |
| May 28, 8:42 PM CDT | Severe Thunderstorm Warning | MEG | McNairy | 48 min |
| May 29, 10:33 AM CDT | River Flood Advisory | MEG | Lauderdale, Tipton | 72 hr |
| May 29, 10:37 AM CDT | River Flood Advisory | MEG | Dyer, Lake, Lauderdale | 45 hr |
| May 28, 7:33 PM CDT | Severe Thunderstorm Warning | MEG | Tishomingo | 42 min |
| May 28, 8:33 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Monroe, Pontotoc | 42 min |
| May 28, 9:15 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Monroe | 45 min |
| May 28, 9:54 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 51 min |
| May 28, 10:22 PM CDT | Severe Thunderstorm Warning | MEG | Marshall | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2010Severe Thunderstorm Warnings in Mississippi, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.